Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Are these normal flu shot reactions?
    avatar
    Britt13 posted:
    Four days ago I got a flu shot at work. I've had flu shots before and usually my arm would be sore for about a day and then I'd be fine. Within hours after getting the shot my neck felt stiff. When I woke up the next morning my entire body was stiff and sore, especially my lower back. I took 600mg of Ibuprofen and went to work. My neck and lower back were the only parts off my body that remained in pain. Also my body kept flushing and I'd randomly get hot and break out into a sweat. My temp was 99.6 F.

    I called out of work the next day because my head was starting to hurt and I kept on zoning out. I called out of work the next day as well and now I have an awful stomach ache, chills, severe back & neck pain, and a head ache. I had chest pain and trouble breathing a little while ago (I do have asthma and breathing trouble isn't too rare an occurrence for me). Hopefully I will be well enough to go back to work tomorrow.

    I work at a hospital and asked a couple people if my symptoms are normal. Some said yes and others said no. Right now I feel very weak.
    Should I see a doctor or does this just sound like a bad reaction.

    Thanks in advance!
    Reply
     
    avatar
    Rod Moser, PA, PhD responded:
    Many people have reported flu-like reactions after the vaccine, however, the vaccine is really not biologically capable of causing the flu. As a matter of fact, the virus in the flu shot is actually dead. It remains a mystery to me as what actually is causing these coincidental symptoms. So, the answer is no....this would not be a typical flu reaction.

    A sore arm would be typical, but not severe back and neck pain. Feeling tired may be expected, but not chest pain, stomach age, and difficulty breathing.

    Personally, I think it may be best for you to be examined by a medical provider to determine a possible cause for your array of symptoms.


    Helpful Tips

    Your Home Black BagExpert
    Doctors used to carry black bags containing all the medical tools they would need for a home visit. Of course, that rarely happens anymore. ... More
    Was this Helpful?
    32 of 54 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.